Jay Beder

Mathematical Sciences - General
Jay Beder

Web: Personal Website

Educational Degrees

  • PhD, Mathematical Statistics, George Washington, 1981
  • MA, SUNY at Buffalo, 1971
  • BA, Clark University, 1968

Teaching Awards

  • UWM Distinguished Undergraduate Teaching Award, 2003
  • Martine D. Meyer Award for Excellence in Undergraduate Teaching, 2002

Research Interests

  • Inference for Gaussian processes, and applications to evolutionary biology
  • Design of experiments and combinatorial design

Selected Service, Projects, and Scholarship

  • "Function-valued traits in natural populations: Variation, Selection and evolution", NSF collaborative grant, 2003-2009
  • Invariance of generalized wordlength patterns, J. Statist Planning and Inference 139 (2009), no. 8, 2706--2714, with Jeb F. Willenbring
  • Optimizing selection for function-valued traits. Journal of Mathematical Biology, 55:861-882, 2007, with Richard Gomulkiewicz
  • On the definition of effects in fractional factorial designs. Utilitas Mathematica, 66:47-60, 2004

Selected Publications

Beder, Jay H., and McComack, Margaret. “On the minimum size of an orthogonal array.” Communications in Statistics: Theory and Methods 46.8 (2016): 3690-3697.
Beder, Jay H., and Beder, Jesse S. “Generalized wordlength patterns and strength.” Journal of Statistical Planning and Inference, Elsevier 144. (2014): 41-46.
Beder, Jay H., and Willenbring, Jeb F. “Invariance of generalized wordlength patterns.” J. Statist. Plann. Inference 139.8 (2009): 2706--2714.

My teaching philosophy, in pdf, dvi, or postscript format.

Jay Beder on MathSciNet